Saturday, April 4, 2009

Lowered Dosage Of Chemo

9:00 am

Yes I'm thinking the lowered dosage of chemotherapy has lower the intensity of the side effects. I think back to when I first started chemo and how my bones ached, I had terrible nightmares headaches and so on ... whereas last night, I went to bed early and slept till almost 8:00 am. I just woke up with a small headache and a full stuffy head/sinuses. I'm definitely feeling fuzzy in my head but that is to be expected. So far it is much better than cycles past.

I've been on chemo now since August 2008 and I must say I'm not the person I once was. Prior to chemo I was a vibrant, energetic, hyperactive and an excitable person who had difficulty not having multiple things on her mind. I had lots on my mind and needed to be going and doing something but now that is just the opposite ... I am worn out. I now sit on my butt, my thoughts and feelings are limited because I have no energy to do anythings and so no thoughts and opinions either. I can't really get excited about anything. I can't really do much. While on chemo, the spirit seems to be destroyed.

I know that most of my energy will come back. In 2000 I was on chemo for 6 cycles and the old me did creep back in. I was never the same person as I was prior to cancer but I was much better than while on treatment.

12:30 pm

Since I started writing this post this morning, I decided to stop and take a break, have something to eat and go have a nap. I slept for a good hour or so and am now feeling more of the effects of the chemo. My eyes are glazed over, my tough and lips feel swollen, my head continues to feel full and I'm having difficulty reading the computer screen.

Time to sign off.

7 comments:

sherry lee said...

I'm glad that the lower dose of chemo is making your feel the side effects less strongly.

As for your overall mood Daria, are you taking anything for that? I didn't seem to think I needed anything while I was undergoing treatment but once I had finished I felt so flat and empty. I realized I needed something to help put that bounce back in my step and my doctor put me on Effexor and it made such a difference in my mood. She told me that most patients on chemo take something for mood while they are having treatment -- it seems to be the "norm". If you haven't talked to your doctor about this yet, it might be worth doing. Quality of life happens in so many ways. ♥

Michelle said...

Love to you Daria.

xxx

Audrey said...

I am so happy that you are getting some proper sleep. Sherry makes an intersting point - have you discussed anything like this with your Onc?
xoxoxo

Arlene said...

Thank you, Daria, for sharing what you are experiencing. Thank you for giving us the gift of your trust and being open about your feelings. Hope you will find it helps you as well and that you will keep it up.

Sometimes those of us that who are used to being "in control" have the hardest time with this kind of stuff. But we need to take whatever help is out there to make things easier and to help with quality of life.

Hi, I am Breeze said...

I just hope that the side effects are directly in proportion to the effects and even better, more than the effects! I'm sorry you are now feeling sickly again.

Take care
XXX
Breeze

Denise said...

I have no idea the road you are walking and I dare not say I understand. BUT..... I know on that does...... It is not cliche' to say that HE Love you with a passion.... I will pray tonight that HE will give you clarity in your mind and HE will give you strength in your Spirit man...... Do you have a hobby, crochet or knitting or needle point etc. I will pray for you tonight my friend....... You have touched my heart....

nollyposh said...

Oh Poor hunny it's so nasty these side effects, you wonder sometimes if the cure is not worse than the dis-ease no? It is interesting what you say though, i wonder if some of the lessons of this illness for you is to teach you to stay in the moment, be present... i remember just sitting and staring at my most favorite tree and any thoughts were taxing on me physically, so i just let myself ~Be~ and stopped fighting my body's reaction to the drugs... To just ~Be~ sometimes is a beautiful gift... and letting those thoughts just drift past, watching them sail by, not engaging like the old me would... Do you know it's what the Buddhists spend years practicing... <3